Alert archive / Kansas / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 79, NWS Topeka, KS

May 29, 2008Cloud County, Republic County, Kansas

NWS Topeka, KS issued this severe thunderstorm warning at May 29, 2008, 10:18 PM CDT for Cloud County, Republic County, Kansas. It was in force for 57 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 29, 2008, 10:18 PM CDT (03:18 UTC)
Expired
May 29, 2008, 11:15 PM CDT
In force
57 min
Issued by
NWS Topeka, KS
Area
Storm-based polygon

Counties Cloud County, KS, Republic County, KS

The radar

The Grand Island radar (KUEX), 95 km from the middle of the area, began a volume at 03:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 29, 10:52 PM CDTTSTM WND GST 60Belleville, KS
May 29, 11:17 PM CDTTSTM WND DMG1 W Belleville, KSREPORTS OF SIGNIFICANT WIND DAMAGE...UNSPECIFIED AT THIS TIME AS TO THE CAUSE. US 36 IS CLOSED FROM BELLEVILLE WEST TO COURTLAND DUE TO NUMEROUS POWER POLES DOWN OVER THE ROAD. THERE HAVE BEEN NO REPORTS OF INJURIES THUS FAR...HOWEVER CALLS HAVE COME IN FOR RE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 34 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 29, 10:02 PM CDTTornado WatchSPC4 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 3.3 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2008-05-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1160 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2008-05-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 149 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1160 J/kg
Mixed-layer CIN
-168 J/kg
Mixed-layer LCL
1278 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
149 m²/s²
0-3 km storm-relative helicity
272 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KTOP 300318
SVRTOP
KSC029-157-300415-
/O.NEW.KTOP.SV.W.0079.080530T0318Z-080530T0415Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
1018 PM CDT THU MAY 29 2008

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN AND CENTRAL CLOUD COUNTY IN NORTH CENTRAL KANSAS...
  REPUBLIC COUNTY IN NORTH CENTRAL KANSAS...

* UNTIL 1115 PM CDT

* AT 1014 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS
  WERE LOCATED ALONG A LINE EXTENDING FROM 22 MILES WEST OF REPUBLIC
  TO 18 MILES WEST OF COURTLAND TO 33 MILES WEST OF JAMESTOWN...OR
  ALONG A LINE EXTENDING FROM 42 MILES NORTHWEST OF CONCORDIA TO 32
  MILES WEST OF CONCORDIA TO 43 MILES WEST OF CONCORDIA...MOVING EAST
  AT 54 MPH.

* LOCATIONS IMPACTED INCLUDE...
  COURTLAND...
  REPUBLIC...
  SCANDIA...
  JAMESTOWN...
  NORWAY...
  BELLEVILLE...
  MUNDEN...
  CONCORDIA...
  NARKA...
  AURORA...
  CUBA...
  CLYDE...
  AGENDA...

A TORNADO WATCH IS ALSO IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES RAPIDLY.

STRONG DAMAGING WINDS GREATER THAN 60 MPH WILL OCCUR WITH THIS STORM.
FOR YOUR SAFETY MOVE INDOORS NOW...AND STAY AWAY FROM WINDOWS.

LARGE HAIL...VERY HEAVY RAIN AND DAMAGING WINDS ARE LIKELY WITH THIS
STORM. FOR YOUR SAFETY...TAKE COVER INSIDE A BUILDING.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. FOR YOUR SAFETY...TAKE COVER INSIDE A BUILDING.

STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST
SEVERE WEATHER INFORMATION.

LAT...LON 4000 9736 3948 9737 3936 9792 4000 9793
TIME...MOT...LOC 0318Z 252DEG 47KT 4003 9814 3974 9816
          3948 9839

$$

CAVANAUGH
3 follow-up statements
000 
WWUS53 KTOP 300333
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
1032 PM CDT THU MAY 29 2008

KSC029-157-300415-
/O.CON.KTOP.SV.W.0079.000000T0000Z-080530T0415Z/
REPUBLIC-CLOUD-
1032 PM CDT THU MAY 29 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT
FOR NORTHERN CLOUD AND REPUBLIC COUNTIES...

AT 1027 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER 
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 80 MPH.  THESE STORMS 
WERE LOCATED ALONG A LINE EXTENDING FROM 13 MILES NORTHWEST OF 
REPUBLIC TO 6 MILES WEST OF COURTLAND TO 21 MILES WEST OF 
JAMESTOWN...OR ALONG A LINE EXTENDING FROM 38 MILES NORTHWEST OF 
CONCORDIA TO 23 MILES NORTHWEST OF CONCORDIA TO 31 MILES WEST OF 
CONCORDIA...MOVING EAST AT 54 MPH.

LOCATIONS IMPACTED INCLUDE...
REPUBLIC...SCANDIA...JAMESTOWN...NORWAY...BELLEVILLE...MUNDEN...
CONCORDIA...NARKA...CUBA...CLYDE AND AGENDA.

A TORNADO WATCH IS ALSO IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES RAPIDLY.

STRONG DAMAGING WINDS GREATER THAN 60 MPH WILL OCCUR WITH THIS STORM.
FOR YOUR SAFETY MOVE INDOORS NOW...AND STAY AWAY FROM WINDOWS.  
STRAIGHT LINE WINDS IN EXCESS OF 80 MPH CAN CAUSE AS MUCH DAMAGE AS 
A TORNADO...TAKE COVER NOW.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. FOR YOUR SAFETY...TAKE COVER INSIDE A BUILDING.

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.

LAT...LON 4000 9736 3956 9737 3945 9792 4000 9793
TIME...MOT...LOC 0332Z 252DEG 47KT 4008 9791 3979 9793
          3954 9817

$$

CAVANAUGH
000 
WWUS53 KTOP 300356
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
1054 PM CDT THU MAY 29 2008

KSC029-300404-
/O.CAN.KTOP.SV.W.0079.000000T0000Z-080530T0415Z/
CLOUD-
1054 PM CDT THU MAY 29 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN CLOUD COUNTY HAS BEEN
CANCELLED...

THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS REMAINED NORTH 
OF CLOUD COUNTY...THEREFORE THE WARNING HAS BEEN CANCELLED FOR CLOUD 
COUNTY.

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.

LAT...LON 4000 9736 3965 9737 3965 9782 3965 9792
      4000 9793
TIME...MOT...LOC 0354Z 252DEG 47KT 4017 9755 3988 9757
          3963 9782

$$

KSC157-300415-
/O.CON.KTOP.SV.W.0079.000000T0000Z-080530T0415Z/
REPUBLIC-
1054 PM CDT THU MAY 29 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT
FOR REPUBLIC COUNTY...

AT 1050 PM CDT...LOCAL LAW ENFORCEMENT REPORTED A LINE OF SEVERE
THUNDERSTORMS PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 17 MILES NORTHWEST OF
NARKA TO BELLEVILLE TO 8 MILES SOUTHWEST OF NORWAY...OR ALONG A LINE
EXTENDING FROM 40 MILES NORTH OF CONCORDIA TO 20 MILES NORTH OF
CONCORDIA TO 12 MILES WEST OF CONCORDIA...MOVING EAST AT 54 MPH.

LOCATIONS IMPACTED INCLUDE...
BELLEVILLE...COURTLAND...SCANDIA...NORWAY...NARKA...CUBA AND AGENDA.

STRONG DAMAGING WINDS GREATER THAN 60 MPH WILL OCCUR WITH THIS STORM.
FOR YOUR SAFETY MOVE INDOORS NOW...AND STAY AWAY FROM WINDOWS.  
STRAIGHT LINE WINDS OF 80 MPH OR GREATER MAY OCCUR WITH THIS 
THUNDERSTORM.  WINDS IN EXCESS CAN PRODUCE AS MUCH DAMAGE AS A 
TORNADO...TAKE COVER NOW.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. FOR YOUR SAFETY...TAKE COVER INSIDE A BUILDING.

SEVERE THUNDERSTORMS CONTINUE TO MOVE INTO REPUBLIC COUNTY FROM THE 
WEST.

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.

LAT...LON 4000 9736 3965 9737 3965 9782 3965 9792
      4000 9793
TIME...MOT...LOC 0354Z 252DEG 47KT 4017 9755 3988 9757
          3963 9782

$$

CAVANAUGH
000 
WWUS53 KTOP 300411
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
1110 PM CDT THU MAY 29 2008

KSC157-300420-
/O.EXP.KTOP.SV.W.0079.000000T0000Z-080530T0415Z/
REPUBLIC-
1110 PM CDT THU MAY 29 2008

...THE SEVERE THUNDERSTORM WARNING FOR REPUBLIC COUNTY WILL EXPIRE AT
1115 PM CDT...

AT 1110 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE
SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAD EXITED THE 
AREA...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.

RADAR INDICATED THAT OTHER STRONG THUNDERSTORMS REMAINED OVER 
REPUBLIC COUNTY.  THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING PENNY 
SIZE HAIL AND STRONG WINDS APPROACHING 50 MPH.

A TORNADO WATCH REMAINS IN EFFECT. STAY ALERT TO THE WEATHER.

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.

LAT...LON 4000 9736 3965 9737 3965 9782 3965 9792
      4000 9793
TIME...MOT...LOC 0410Z 252DEG 47KT 4023 9729 3994 9731
          3969 9756

$$

CAVANAUGH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 3:48 PM CDT, 6 hours 30 minutes earlier.

Area forecast discussion, May 29, 3:48 PM CDT, 6 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
348 PM CDT THU MAY 29 2008

.DISCUSSION...

MAIN CONCERN TONIGHT WL CONT TO BE WITH SVR WX POTENTIAL. INITIAL
SHRTWV TROF...PER EARLIER AFD UPDATE...CONTS TO LIFT NEWD THRU ERN
NEB THIS AFTN. THIS IS RESPONSIBLE FOR THE ISO/SCT SHRA WHICH DID
CLIP THE NW CWA EARLIER THIS AFN. IN THE WAKE OF THIS
SHRTWV...SHRTWV RIDGE WAS MOVG THRU THE CWA. THIS WL BE JUST A QUICK
BREAK FM FORCING FOR ASCENT THOUGH AS NEXT SHRTWV TROF...WHICH WAS
OVR NV/AZ AT 12Z...IS NOW MOVG THRU WRN CO WITH THE PROFILERS IN ERN
CO/WRN KS/SW NEB NOW BACKING IN THE MID LVLS. THIS NEW ASCENT IS
ALSO RESPONSIBLE FOR NEW CONVECTION DVLPNG ALNG THE DRYLINE OVR NW
KS SWD INTO W-CNTRL KS. THIS CONVECTION IS EXPECTED TO BE THE
PRIMARY CONCERN. LITTLE IN THE WAY OF CONVECTION EXPECTED THRU 00Z
IN THE CWA WITH THE LACK OF FORCING...BUT AS ACTIVITY DVLPNG TO THE
WEST MOVS EWD THIS EVNG...THIS IS LIKELY TO IMPACT OUR NW CWA DURING
THE MID/LATE EVNG. SPECIAL 18Z SOUNDINGS FM THE CNTRL PLAINS INDC
ATMOSPHERE SHLD BE PLENTY UNSTABLE FOR SVR CONVECTION THRU THE EVNG
WITH 2000-3000 J/KG OF CAPE AND EFFECTIVE BULK SHEAR OF 40-50 KTS.
THUS SUPERCELLS WL BE POSSIBLE IN THE NW WITH THE MAIN THREATS BEING
LARGE HAIL AND DAMAGING WINDS. ISO TOR THREAT IS THERE...BUT
BOUNDARY LAYER INHIBITION SHLD BE INCREASING AS STORMS MOVE INTO OUR
FA. HAVE INCREASED GOING POPS FOR TONIGHT OVR THE CNTRL AND NRN CWA
WHERE EXPECTED TRACK IS EXPECTED. ACTIVITY IS LIKELY TO BE EXITING
THE CWA ARND 12Z OVR NE KS. THOUGHT ABOUT INCLUDING SOME SCHC POPS
IN THE MRNG HOURS ON FRI IN THE EAST...BUT MOST OF THE TSRA ACTIVITY
SHLD BE OUT BY THEN. DID LOWER GOING LOWS TONIGHT IN THE NRN CWA IN
THE EXPECTED CONVECTIVE ZONE...BUT REST OF THE FA LOOKED GOOD.

SFC CDFNT WL BE MAKING A SLOW SWD PUSH THRU THE CWA ON FRI. WITH
BOUNDARY LAYER FLOW BECOMING SWRLY DURING THE DAY...SHLD SEE A
DECENT WARM-UP OVR TODAY FOR FRIDAY. GOING TMPS LOOKED PRETTY GOOD
AND ONLY MADE MINOR ADJUSTMENTS HERE. MODEL GUIDANCE SEEMS A LITTLE
ON THE COOL SIDE GIVEN THE H85 TMPS AND LO LVL FLOW...SO GOING
FORECAST IS SLIGHTLY ABOVE GUIDANCE ENVELOPE. ATMOSPHERE IS ONCE
AGAIN LIKELY TO GET MODERATELY UNSTABLE BY FRI AFTN ALONG THE
BOUNDARY WITH SFC DEWPOINTS IN THE UPPR 60S. AFTN CONVECTION IS IN
QUESTION THOUGH AS SFC CONVERGENCE IS RELATIVELY WEAK AND THERE IS A
GENERAL LACK OF LARGE-SCALE FORCING FOR ASCENT. NEVERTHELESS WITH
GOOD MIXING WEAKENING ANY CAPPING AND SOME CONVERGENCE ALNG THE
BOUNDARY...WL MAINTAIN THE SCHC POPS.

THE FRONT WILL SLOW DOWN AND STALL NEAR OR JUST SOUTH OF THE CWA
INTO SATURDAY MORNING. HAVE INCREASED POPS ALONG AND SOUTH OF THE I
35 CORRIDOR FRIDAY NIGHT AS SHORTWAVE MOVING THROUGH CENTRAL KANSAS
MOVES EAST/SOUTHEAST ACROSS THIS AREA MAINLY DURING THE EVENING AS
MOISTURE AND RESULTING HIGHER CAPES WILL RESIDE OVER THE EAST
CENTRAL AREAS. POPS ALONG AND NORTH OF THE I 70 CORRIDOR WILL REMAIN
MAINLY SLIGHT CHC AND MAINLY APPLY FOR THE EVENING...BUT CANNOT
TOTALLY RULE OUT SOME ISOLATED CONVECTION REDEVELOPING OVERNIGHT
WITH A SLIGHT BACKING OF THE LOW LEVEL FLOW.

STILL APPEARS FORCING AND CONVERGENCE WILL BE REMAIN SOUTH OF THE
CWA SATURDAY AS A LITTLE DRIER AIR TRIES TO ADVECT INTO THE CWA.
WILL THEREFORE KEEP THE CWA DRY SATURDAY AND SATURDAY NIGHT...BUT GO
WITH A SLIGHT CHANCE FOR THUNDERSTORMS SUNDAY AS RETURN FLOW AND
MOISTURE ADVECTION IS A LITTLE QUICKER BACK TO THE NORTH INTO THE
CWA THAN EARLIER MODEL YESTERDAY.

UPPER LEVEL FLOW WILL REMAIN MORE ZONAL OVER THE CWA INTO THE MIDDLE
OF NEXT WEEK ON THE NORTHERN FRINGES OF UPPER HIGH. BOUNDARY WILL
REMAIN NEARLY STATIONARY IN THE AREA AND WEAK SHORTWAVES MOVING
THROUGH THE FLOW AND ACROSS THE AREA. THEREFORE...AFTER A SHORT
BREAK IN CHANCES FOR CONVECTION FOLLOWING WAA AND MOISTURE ADVECTION
SUNDAY NIGHT AND MONDAY...WILL KEEP THUNDER CHANCES GOING TUESDAY
NIGHT INTO WEDNESDAY AND ADD TO THE NORTHERN CWA FOR THURSDAY. HIGHS
WILL REMAIN IN THE MIDDLE TO UPPER 80S MOST AREAS THROUGH THE PERIOD.

&&

.AVIATION...

CONDS ARE GENERALLY EXPECTED TO REMAIN IN THE VFR CAT THRU THE
PERIOD. AFTN MIXING WL CONT TO SCT THE MVFR CEILINGS THRU THE AFTN
WITH MOST LOCATIONS VFR BY 00Z. STG SRLY FLOW IS EXPECTED THRU THE
NIGHT WITH GUSTS AT ALL LOCATIONS THRU 12Z. CONVECTION IS EXPECTED
TO DVLP OVR THE WRN HI PLAINS AND RIDE EWD INTO PARTS OF THE
AREA...BUT CHCS LOOK BETTER NORTH OF THE TAF SITES AND THUS TAFS ARE
CURRENTLY DRY...BUT MHK WL HAVE TO BE WATCHED BY LATE EVNG. LO LVL
FLOW TURNS MORE SWRLY DURING THE MRNG AT ALL 3 TAFS SITES AS SFC
CDFNT STARTS TO WORK SWD THRU THE AREA.

&&

.TOP WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, May 29, 6:04 PM CDT, 4 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
604 PM CDT THU MAY 29 2008

KSZ008>012-020>024-026-034>040-054>056-058-059-302315-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
604 PM CDT THU MAY 29 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.

.DAY ONE...TONIGHT

SEVERE THUNDERSTORMS WILL CONTINUE TO MOVE EAST NORTHEAST ACROSS
NORTH CENTRAL KANSAS TONIGHT. THESE STORMS SHOULD BEGIN TO AFFECT
CLOUD AND REPUBLIC COUNTIES BETWEEN 730 AND 8 PM CDT. THESE STORMS
HAVE A HISTORY OR PRODUCING HAIL UP TO 2 INCHES IN DIAMETER AND
TORNADOS AS THE MOVE EAST NORTHEAST AT AROUND 45 MPH.

THE MOST LIKELY AREA FOR SEVERE WEATHER TO OCCUR TONIGHT WILL BE
NORTH OF A LINE FROM MINNEAPOLIS TO HOLTON AFTER 730 PM...AND A NEW
TORNADO WATCH WILL LIKELY BE ISSUED FOR THE REST OF NORTH CENTRAL
KANSAS AND PARTS OF NORTHEAST KANSAS.

ADDITIONALLY LOCALIZED FLASH FLOODING WILL BE POSSIBLE AS VERY
HEAVY RAIN ACCOMPANIES THE SEVERE STORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS REMAIN IN THE FORECAST ACROSS MUCH OF THE OUTLOOK
AREA FRIDAY AND FRIDAY NIGHT. THUNDERSTORMS PRODUCING HEAVY
RAINFALL AND LOCALIZED FLOODING ARE POSSIBLE FRIDAY NIGHT ACROSS
PORTIONS OF EAST CENTRAL KANSAS.

THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE ENTIRE OUTLOOK AREA
ONCE AGAIN SUNDAY THROUGH MONDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD ACTIVATE NOW OVER NORTH CENTRAL AND NORTHEAST
KANSAS...NORTH OF A LINE FROM MINNEAPOLIS TO HOLTON.

WOLTERS

In the hours before

Local storm report, May 29, 9:44 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
944 PM CDT THU MAY 29 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0942 PM     TORNADO          1 E COURTLAND           39.78N 97.87W
05/29/2008                   REPUBLIC           KS   TRAINED SPOTTER

            REPORTED TO BE A LARGE TORNADO BY TRAINED SPOTTER.

&&

HARDING
Local storm report, May 29, 9:47 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
947 PM CDT THU MAY 29 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0944 PM     TORNADO          2 NE COURTLAND          39.80N 97.87W
05/29/2008                   REPUBLIC           KS   STORM CHASER

            CHASERS REPORT TORNADO ABOUT A 1/4 MILE WIDE.

&&

WOLTERS
Local storm report, May 29, 10:03 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1003 PM CDT THU MAY 29 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1001 PM     TORNADO          6 N BELLEVILLE          39.91N 97.63W
05/29/2008                   REPUBLIC           KS   NWS EMPLOYEE

            TORNADO STILL ON THE GROUND

&&

HARDING
Local storm report, May 29, 10:04 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1004 PM CDT THU MAY 29 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0958 PM     TORNADO          3 NE BELLEVILLE         39.86N 97.59W
05/29/2008                   REPUBLIC           KS   TRAINED SPOTTER

            LARGE TORNADO TOOK OUT POWER LINES. WALL CLOUD 5 NE OF
            BELLEVILLE LOOKS LIKE GOING TOWARD MUNDEN.

&&

BN
Local storm report, May 29, 10:14 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1014 PM CDT THU MAY 29 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1010 PM     TORNADO          9 N BELLEVILLE          39.95N 97.63W
05/29/2008                   REPUBLIC           KS   STORM CHASER

            TORNADO STILL ON THE GROUND. 1/4 MILE WIDE.

&&

HARDING
Local storm report, May 29, 10:16 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1016 PM CDT THU MAY 29 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1012 PM     TORNADO          5 WNW NARKA             39.99N 97.51W
05/29/2008                   REPUBLIC           KS   TRAINED SPOTTER

&&

CAVANAUGH

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 8:12 PM CDTSevere Thunderstorm WarningTOPRepublic26 min
May 29, 9:07 PM CDTTornado WarningTOPCloud, Republic38 min
May 29, 9:31 PM CDTSevere Thunderstorm WarningTOPRepublic29 min
May 29, 9:35 PM CDTTornado WarningTOPRepublic25 min
May 29, 10:00 PM CDTTornado WarningTOPRepublic15 min
May 29, 11:02 PM CDTSevere Thunderstorm WarningTOPWashington43 min
May 29, 11:12 PM CDTFlash Flood WarningTOPRepublic4 hr
May 30, 12:51 AM CDTAreal Flood AdvisoryTOPCloud, Morris21 days
May 30, 9:19 AM CDTRiver Flood WarningTOPMarshall47 hr

Nearby

Severe Thunderstorm Warnings in Kansas, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.